How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18462
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Hi im really suffering with how im feeling. Feel very scared

Customer Question

Hi im really suffering with how im feeling. Feel very scared and spaced out. Ive been speaking to a doctor on here but struggling to get back to him. Please help
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
The system does not show a previous discussion with another expert, so if you are trying to re-connect with that expert, it would be better to contact customer service.

However, if assistance from another expert would be helpful, I would be glad to assist you. If I can be of assistance, please let me know.
Customer: replied 2 years ago.

Yes please, since you are here i would like to talk if thats ok.

I feel very weird in my head like im not here properly its hard to describe but is very scary. What do you think this is?

Expert:  Dr. D. Love replied 2 years ago.
It will help if you could provide some further information.
How long have you been feeling this way?
Do you have any chronic medical problems?
Are you taking any chronic medicines?
Customer: replied 2 years ago.

Ive been feeling like this for about a week.

I dont have any illnesses as far as i know.

Im taking sertraline at the moment

Expert:  Dr. D. Love replied 2 years ago.
What is the problem for which you are taking the sertraline?
Customer: replied 2 years ago.

I have suffered on and off with anxiety

Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.

There are several possible causes of feeling weird in the head that has persisted for a week.

Since you are already diagnosed with anxiety, it is appropriate to note that anxiety can cause this weird feeling, but if you have had anxiety for a while and it has not caused this symptoms thus far, it is not automatic to say that the anxiety is the cause, so there should be further consideration.

There are several metabolic problems that can present with feeling weird, such as electrolyte abnormalities, altered levels of blood sugar (either too low or too high, liver dysfunction, or thyroid disease.

A primary neurologic disease, such as inflammation or infection affecting the brain, can also cause a someone to feel weird, but there would usually be other neurologic symptoms present.

Certain psychologic conditions can cause the sensation. I mentioned that anxiety can cause the symptom above, but there are other psychologic causes, such as depression or bipolar disease.

So, the usual first step when having this symptom would be to see your doctor for an examination and initial blood work to look for any evidence of the various metabolic problems noted above.

If I can provide any further information, please let me know.
Customer: replied 2 years ago.

I have had alot of blood works done as im currently pregnant. So blood sugar, thyroid, liver etc have all been checked

Would problems have showed up in these tests?

Expert:  Dr. D. Love replied 2 years ago.
Were these blood tests done since you started having these symptoms a week ago?
Customer: replied 2 years ago.

The diabetes one has been. That was done on monday. The rest are ongoing and done at regular intervals.

Do you think im dying?

Expert:  Dr. D. Love replied 2 years ago.
If the blood tests have been done since the symptoms started, then it would exclude that metabolic condition, so you can be certain that it is not due to abnormal blood sugar. However, if the other blood tests have not been done during or close to the onset of symptoms, then it would be less meaningful.

No, I do not think you are dying. None of the conditions noted above are life threatening if causing this as the only symptom. Severe metabolic conditions or primary neurologic diseases can be life threatening, but there would typically be far more symptoms than what you are describing.
Customer: replied 2 years ago.

eh the only symptom i have is the spacey not feeling in my body feeling its hard to describe. It makes me feel like im dying.

My sertraline did get reduced from 100 to 50 a month back as id been feeling ok for a while. Could this of impacted anything?

Expert:  Dr. D. Love replied 2 years ago.
A spacey feeling is not a typical symptom of someone that is dying. I understand that you are having difficulty explaining it, so it is difficult to be specific, but it is not a typical description of symptoms for someone that is dying.

Lowering the sertraline a month ago would make it more likely that anxiety or depression could be the cause of the symptom. One of the possible consequences of lowering the dose of the sertraline is that any condition being treated with the sertraline could be exacerbated.

It is also worth noting that a spacey feeling can occur during withdrawal from sertraline, including a lowering of the dose, but the withdrawal symptoms would occur much sooner than what you describe. When symptoms arise within a few days, it is typically from withdrawal, but when symptoms arise weeks later, it is typically from an exacerbation of the condition being treated by the sertraline.
Customer: replied 2 years ago.

Its awful coz it makes me feel like i could die any minute.

So do you think its most likely anxiety causing this?

Expert:  Dr. D. Love replied 2 years ago.
As I said above, it is appropriate to consider other possibilities before ascribing it to anxiety, but since you are already known to have anxiety and there was a recent event that would increase the likelihood of an exacerbation of anxiety (the lowering of the dose of sertraline), it does make the possibility of anxiety causing the symptom more likely.
Customer: replied 2 years ago.

Ok so just to summarise you dont think im dying?

What can i do to reduce spacey feelings?

Expert:  Dr. D. Love replied 2 years ago.
Correct.

As for what to do to reduce the symptom, it would depend upon what is found by your doctor, but if no other cause is found and it is thought to be due to anxiety, the usual next step would be to resume the prior dose of the sertraline.